Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New hiv +, CD4=220!
Apr 8, 2005

i have new dx of hiv (note: always safe, only oral, never catch,never used drugs, ever, very healthy -there is no such thing as safe sex so quit lying about it) CD 4=220; isnt this very low? should i expect to die soon? should i start these awful, debilitating drugs or just plan to die?

Response from Dr. Wohl

Let's start with the last question first; should you just plain die? The answer is, No. There is no reason to. Your CD4 cell count is lowish but not basement level and certainly is high enough that on therapy you are likely to see a great increase in your counts to normal or near normal levels.

Your prognosis without HIV therapy? Who knows? It depends on many factors including your viral load, your access to medical care, your outlook (could use some help right now), your age and any other medical problems you have.

Therapy? Don't believe everything you read (especially on forums). The majority of people on HIV therapy are tolerating these meds just fine. Few would trade anything for the ability to take these life saving, and yes, often quality of life enhancing, drugs and very few are ever debilitated by them. Treatments have become generally less toxic and easier to take. But, don't take my word for it. Join a support group, hear from others who have gone through what you are dealing with and have survived and thrived. Learn from them and make the decisions that will help you live.

DW



Previous
New Therapies
Next
Should I start

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement